Alert archive / New York / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 93, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Jul 25, 2006, 7:44 PM EDT for Herkimer County, New York. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 25, 2006, 7:44 PM EDT (23:44 UTC)
- Expired
- Jul 25, 2006, 8:45 PM EDT
- In force
- 61 min
- Issued by
- NWS Albany, NY
- Area
- Counties, with a storm outline in the text
County Herkimer County, NY
The radar
The Ft Drum radar (KTYX), 69 km from the middle of the area, began a volume at 23:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 11.7 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1187 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 172 m²/s²
- 0-3 km storm-relative helicity
- 160 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 4:15 PM EDT, 3 hours 29 minutes earlier.
Area forecast discussion, Jul 25, 4:15 PM EDT, 3 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 415 PM EDT TUE JUL 25 2006 .SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/...HOT AND HUMID RETURNING TO REGION AS RIDGE HAS SHIFTED OFFSHORE AND RETURN FLOW BRINGING INCREASING WARMTH AND HUMIDITY. SHORT WAVES WILL BE MOVING THROUGH MEAN FLOW AND WITH INCREASED HUMIDITY LEVELS AIDING IN INCREASING INSTABILITY SCATTERED CONVECTION IS EXPECTED. PRECIPITABLE WATER VALUES WILL INCREASE. HAVE JUST OVER AN INCH TODAY WITH AN INCREASE TO AROUND 1.5 INCHES FOR WEDNESDAY AND 1.75 INCHES UP TO POSSIBLY 2 INCHES ACROSS PORTIONS OF THE AREA FOR THURSDAY. TIMING OF SHORT WAVES VARIES A BIT MODEL TO MODEL BUT THE AFTERNOON INTO EARLY EVENING HOURS MOST FAVORABLE WITH DAYTIME HEATING. HAD WAVE PASS TO OUR NORTH THIS MORNING TRIGGERING A ROUND OF CONVECTION WHICH CLIPPED THE NORTHWEST CORNER OF THE FORECAST AREA...THE WESTERN ADIRONDACKS. ANOTHER SHORT WAVE THIS EVENING PLUS HAVE LAKE BOUNDARY HELPING THINGS AND ANOTHER WEDNESDAY. MORE SUBSTANTIAL TROF WILL APPROACH ON THURSDAY. OVERALL NO BIG CHANGES TO FORECAST...ALREADY HAD VERY WARM/HOT AND HUMID WEATHER WITH CHANCE POPS IN THE FORECAST. && .LONG TERM /FRIDAY THROUGH TUESDAY/...LARGE SCALE PATTERN FOR THE PERIOD...TROUGH AMPLIFYING IN THE NORTHWEST WHICH SHOULD FLATTEN OUT BY END OF PERIOD...RIDGING ACROSS THE COUNTRYS MID SECTION WITH A SHALLOW TROUGH OVER THE NORTHEAST. MODEL TRENDS CONTINUE TO SAG FRONTAL BOUNDARY ACROSS THE GREAT LAKES REGION AND THE NORTHEAST LATE IN THE WEEK AND OVER THE WEEKEND...BUT AT BIT SLOWER OF A PACE. EXACT TIMING AND POSITION OF FRONT IS DIFFICULT IN MEDIUM RANGE. AT THIS TIME...IT APPEARS THE FRONTAL BOUNDARY SHOULD MAKE INTO THROUGH THE NEW YORK METRO AREA LATE SUNDAY BEFORE STALLING JUST TO THE SOUTH EARLY NEXT WEEK. THE BOUNDARY WILL BE FOCUS FOR CONVECTION. SUMMER HEAT AND HUMIDITY AHEAD OF BOUNDARY...WITH CONDITIONS COOLING TO SEASONABLE LEVELS WITH ITS PASSAGE. && .AVIATION /THROUGH 18Z WEDNESDAY/...VFR CONDITIONS WILL PREDOMINATE INTO THE LATE NIGHT HOURS WITH SOME MVFR/IFR IN ISOLATED THUNDERSTORMS THIS AFTERNOON. A MESO CONVECTIVE SYSTEM MOVING INTO WESTERN NEW YORK MAY AFFECT THE REGION THIS EVENING BUT IT IS LIKELY TO WEAKEN AFTER THE SUN GOES DOWN. AFTER MIDNIGHT VISIBILITY WILL BEGIN TO DETERIORATE TO MVFR IN MANY AREAS WITH POCKETS OF IFR DUE TO FOG. THE FOG WILL BURN OFF AN HOUR OR TWO AFTER SUNRISE. HAZE IS LIKELY ON WEDNESDAY BUT FOR THE MOST PART VISIBILITY SHOULD REMAIN 6 MILES OR BETTER. WINDS WILL BE SOUTH 5 TO 10 KNOTS THIS AFTER NOON...BECOME NEARLY CALM TONIGHT...AND BE LIGHT FROM THE SOUTH WEDNESDAY. && .HYDROLOGY...RIVERS AND STREAMS ARE STILL ABOVE NORMAL FOR THIS TIME OF THE YEAR BUT ARE FAIRLY LOW. THE HUDSON IS ALMOST A FOOT ABOVE NORMAL BETWEEN HADLEY AND THE ALBANY AREA DUE TO WET CONDITIONS IN THE ADIRONDACKS AND AN UNUSUALLY HIGH RELEASE FROM GREAT SACANDAGA LAKE. LEVELS OF THE MOHAWK RIVER WILL PRETTY MUCH BE BACK TO NORMAL...EXCEPT FOR THE SECTION BETWEEN LOCKS 9 AND 11 WHERE THE WATER LEVEL IS LOW FOR CONSTRUCTION WORK. WE ARE NOT LOOKING FOR WIDESPREAD HEAVY RAIN BUT LOCALLY HEAVY RAINFALL IS POSSIBLE IN AFTERNOON AND EVENING THUNDERSTORMS. FLOODING OF RIVERS AND LARGER STREAMS IS NOT EXPECTED BUT HEAVY RAIN FROM THUNDERSTORMS MAY CAUSE MINOR FLOODING OF SMALLER STREAMS AND LOW LYING AREAS AND IS LIKELY TO CAUSE PONDING OF WATER ON ROADWAYS. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NY...NONE. VT...NONE. &&
Hazardous weather outlook, Jul 25, 4:53 PM EDT, 2 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 453 PM EDT TUE JUL 25 2006 NYZ032-033-038-039-042-082-261100- NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON- NORTHERN WARREN-NORTHERN FULTON- 453 PM EDT TUE JUL 25 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN ADIRONDACKS AND THE WESTERN MOHAWK VALLEY. .DAY ONE...REST OF TODAY AND TONIGHT... SCATTERED THUNDERSTORMS WILL OCCUR THIS EVENING. A FEW STORMS WILL BE STRONG AND MAY EVEN BECOME SEVERE PRODUCING LARGE HAIL AND DAMAGING WINDS. THE STORMS WILL MOVE EASTERLY AT AROUND 25 MPH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... SCATTERED NON SEVERE THUNDERSTORMS ARE EXPECTED WEDNESDAY THROUGH SATURDAY...MAINLY DURING THE AFTERNOON AND EVENING HOURS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. CTZ001-013-MAZ001-025-NYZ040-041-043-047>054-058>061-063>066-083- 084-VTZ013>015-261100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-MONTGOMERY-NORTHERN SARATOGA- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY- EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER- WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA- WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS- SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM- EASTERN WINDHAM- 453 PM EDT TUE JUL 25 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE UPPER HUDSON VALLEY INCLUDING THE CAPITAL DISTRICT...EASTERN MOHAWK VALLEY...EASTERN CATSKILLS....MID HUDSON VALLEY...BERKSHIRES...LITCHFIELD COUNTY CONNECTICUT AND SOUTHERN VERMONT. .DAY ONE...REST OF TODAY AND TONIGHT... WIDELY SCATTERED NON SEVERE THUNDERSTORMS ARE POSSIBLE THIS EVENING. THE STORMS WILL MOVE EASTERLY AT AROUND 25 MPH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WIDELY SCATTERED TO SCATTERED NON SEVERE THUNDERSTORMS ARE EXPECTED WEDNESDAY THROUGH SATURDAY...MAINLY DURING THE AFTERNOON AND EVENING HOURS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Jul 25, 5:55 PM EDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 555 PM EDT TUE JUL 25 2006 NYZ033-041-082-252230- HAMILTON NY-NORTHERN SARATOGA NY-NORTHERN FULTON NY- 555 PM EDT TUE JUL 25 2006 ...A STRONG THUNDERSTORM IN HAMILTON...SARATOGA AND FULTON COUNTIES... AT 552 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...WINDS IN EXCESS OF 40 MPH THIS STORM WAS LOCATED 10 MILES NORTHWEST OF CRANBERRY CREEK...OR ABOUT 12 MILES NORTH OF GLOVERSVILLE...AND MOVING EAST AT 25 MPH. THE THUNDERSTORM WILL BE NEAR... CRANBERRY CREEK BY 610 PM EDT NORTHVILLE AND NORTHAMPTON BEACH PUBLIC CAMPGROUND BY 615 PM EDT EDINBURG BY 625 PM EDT 7 MILES SOUTH OF DAY CENTER BY 630 PM EDT SNYDER
Special weather statement, Jul 25, 6:04 PM EDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 604 PM EDT TUE JUL 25 2006 NYZ038-039-082-252230- SOUTHERN HERKIMER NY-SOUTHERN FULTON NY-NORTHERN FULTON NY- 604 PM EDT TUE JUL 25 2006 ...A STRONG THUNDERSTORM IN HERKIMER AND FULTON COUNTIES... AT 602 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...WINDS IN EXCESS OF 40 MPH THIS STORM WAS LOCATED NEAR DOLGEVILLE...OR ABOUT 7 MILES NORTHEAST OF LITTLE FALLS...AND MOVING EAST AT 25 MPH. THE THUNDERSTORM WILL BE NEAR... STRATFORD BY 615 PM EDT CAROGA LAKE AND CAROGA LAKE PUBLIC CAMPGROUND BY 630 PM EDT SNYDER
Local storm report, Jul 25, 6:23 PM EDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
623 PM EDT TUE JUL 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM TSTM WND DMG 2 W EMMONSBURG 43.15N 74.75W
07/25/2006 HERKIMER NY EMERGENCY MNGR
TREES AND POWER LINES DOWN ALONG ROUTE 29A NEAR RED
SCHOOL HOUSE ROAD. ALSO PEA SIZE HAIL.
&&Special weather statement, Jul 25, 6:31 PM EDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 631 PM EDT TUE JUL 25 2006 NYZ042-043-252300- NORTHERN WARREN NY-NORTHERN WASHINGTON NY- 631 PM EDT TUE JUL 25 2006 ...A STRONG THUNDERSTORM IN WARREN AND WASHINGTON COUNTIES... AT 622 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...WINDS IN EXCESS OF 40 MPH THIS STORM WAS LOCATED 6 MILES NORTH OF BOLTON LANDING...OR ABOUT 11 MILES NORTHEAST OF WARRENSBURG...AND MOVING EAST AT 25 MPH. THE THUNDERSTORM WILL BE NEAR... HULETTS LANDING BY 640 PM EDT HAGUE BY 645 PM EDT IF ON OR NEAR LAKE GEORGE...GET OUT OF THE WATER AND MOVE INDOORS OF INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DONT BE CAUGHT ON THE WATER IN A THUNDERSTORM SNYDER
Local storm report, Jul 25, 6:37 PM EDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
637 PM EDT TUE JUL 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM TSTM WND DMG 1 W EMMONSBURG 43.15N 74.73W
07/25/2006 HERKIMER NY EMERGENCY MNGR
3 TREES DOWN IN CEMETERY ON EMMONSBURGS ROAD.
&&Local storm report, Jul 25, 6:50 PM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
650 PM EDT TUE JUL 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM TSTM WND DMG SALISBURY 43.14N 74.79W
07/25/2006 HERKIMER NY LAW ENFORCEMENT
TREES DOWN
&&The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 4:21 PM EDT | Severe Thunderstorm Warning | ALY | Herkimer | 54 min |
| Jul 25, 6:12 PM EDT | Severe Thunderstorm Warning | ALY | Fulton, Herkimer | 63 min |
| Jul 25, 7:15 PM EDT | Flash Flood Warning | ALY | Herkimer | 3 hr |
| Jul 25, 7:31 PM EDT | Flash Flood Warning | ALY | Fulton | 3 hr |
Nearby
Severe Thunderstorm Warnings in New York, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.